MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HOLTER RICKHAM RES,LGPLAS; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD HOLTER RICKHAM RES,LGPLAS; RESERVOIRS
Catalog Number 821616
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Event or Problem Description
Study: case description: this case is referring to an approximately 7 year-old male participant.An investigator reported this case from the biomarin study, cerliponase alfa observational study." the participant's past medical history was not reported.The participant's concurrent conditions included epilepsy, gastrooesophageal reflux disease, vomiting, behaviour disorder, neuronal ceroid lipofuscinosis and sleep disorder.No allergies were reported." "on an unreported date, the participant underwent implantation of intracerebral ventriculostomy (icv) set (manufacturer unknown).The lot number was not reported." "on (b)(6) 2024, the participant initiated treatment with brineura (300 milligram, qow, intracerebroventricular).The lot number for brineura was not reported.The most recent dose of brineura was administered on (b)(6) 2024." on (b)(6) 2024 the participant received their brineura infusion and there was no pleocytosis present at that time and a cerebrospinal fluid (csf) culture became positive for gram positive cocci in clusters.On (b)(6) 2024 at 13:15, the participant experienced grade 3 device related infection (device related infection).On the same date, the participant started vomiting without having a fever.The participant was presented and found to have significant pleocytosis for which he was admitted and started on unspecified antibiotics as treatment for the event.On (b)(6) 2024 the participant's csf culture became positive for gram positive cocci clusters, and further determination was to follow.The participant's reservoir would likely need to be removed which would lead to the participant missing at least one brineura infusion.No additional treatment for the event was reported.On an unreported date, treatment with brineura was held due to the event." "the outcome of the event was reported as recovering/resolving." "the investigator assessed the event of device related infection as not related to treatment with brineura.No other etiological factors were reported." additional information received on 04-mar-2024: "the participant was again started on antibiotics and vancomycin locks in their reservoir as treatment for the event.On (b)(6) 2024, the participant had his reservoir removed as the csf culture remained positive.The participant was to be treated for an additional 7 days with antibiotics and was scheduled for a new reservoir to be implanted shortly.Antibiotics and additional treatment for the event were noted to be granisetron hydrochloride, meropenem trihydrate, vancomycin hydrochloride, ceftriaxone sodium, macrogol, flucloxacillin, cefazolin, diclofenacum natricum, morphine, and ibuprofen." "the outcome of the event was updated from recovering/resolving to recovered/resolved on (b)(6) 2024 at 13:50." additional information received on 14-mar-2024: "on (b)(6) 2023, the participant underwent implantation of intracerebral ventrisculostomy (icv).The lot and model number were reported as 82-1616 and the udi# was ean (b)(4).On (b)(6) 2024, the device was removed but was not available to be returned." no further information was available.Medwatch: mfr report #: (b)(4).
 
Additional Manufacturer Narrative
The holter rickham reservoir was not returned for evaluation (study) and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HOLTER RICKHAM RES,LGPLAS
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key19091174
Report Number3013886523-2024-00107
Device Sequence Number18067026
Product Code JXG
UDI-Device Identifier10381780517733
UDI-Public10381780517733
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number821616
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLEMASTINE (CLEMASTINE FUMARATE); CLOBAZAM (CLOBAZAM); CLOBAZAM (CLOBAZAM); DEXAMETHASON (DEXAMETHASONE); DEXAMETHASON (DEXAMETHASONE); DEXAMETHASONE (DEXAMETHASONE PHOSPHATE); ESOMEPRAZOL (ESOMEPRAZOLE SODIUM); ESOMEPRAZOL (ESOMEPRAZOLE SODIUM); HYDROXYZINE (HYDROXYZINE); LACOSAMIDE (LACOSAMIDE); LAMOTRIGINE (LAMOTRIGINE); LAMOTRIGINE (LAMOTRIGINE); LEVETIRACETAM (LEVETIRACETAM); MIDAZOLAM (MIDAZOLAM HYDROCHLORIDE); MIDAZOLAM (MIDAZOLAM HYDROCHLORIDE); MIDAZOLAM (MIDAZOLAM HYDROCHLORIDE); MIDAZOLAM (MIDAZOLAM HYDROCHLORIDE); PARACETAMOL (PARACETAMOL); PARACETAMOL (PARACETAMOL); PARACETAMOL (PARACETAMOL); PARACETAMOL (PARACETAMOL); PARACETAMOL (PARACETAMOL); PARACETAMOL (PARACETAMOL); PARACETAMOL (PARACETAMOL); PARACETAMOL (PARACETAMOL); PARACETAMOL (PARACETAMOL) 07/15/2022 TO ONGOING; PIPAMPERONE (PIPAMPERONE); VALPROATE (VALPROATE SODIUM); VITAMIN C; VITAMIN D (VITAMIN D NOS)
Patient Age7 YR
Patient SexMale
Patient RaceWhite